MAUDE Adverse Event Report: COVIDIEN GOOSENECK SNARE; CATHETER, PERCUTANEOUS

COVIDIEN GOOSENECK SNARE; CATHETER, PERCUTANEOUS
Catalog Number GN2000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
A physician was performing a venous embolization (pelvic congestion syndrome) in the ovarian vein and removed a misplaced coil using an amplatz gooseneck snare.  initially, the coil was partially in the ovarian vein, but it couldn't be removed using the goose neck.After repositioning it with a balloon, it was successfully retrieved with the snare. upon coil removal, it was discovered that the marker had detached from the catheter belonging to the gooseneck snare and had migrated to the renal vein.Notably, the catheter with the marker was first attempted to be inserted via a 7f guiding sheath,  but this was unsuccessful, leading to its introduction via a regular sheath.The physician tried to retrieve the marker, but did not succeed.So it was left in the renal vein without complications.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Image analysis:4 still images were provided for evaluation.Image 1: an image of the hoop.Image 2: the share wire removed from the hoop loaded in a catheter with a torque device attached and the marker band is evident to be o the end of the catheter.Image 3: this is an image of the patients vascular.There appears to be a round shape object loose in the patients vascular.Image 4: round object considered to be the marker band loose in the patient vascular.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
GOOSENECK SNARE
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20505630
Report Number2183870-2024-00366
Device Sequence Number18216721
Product Code DQY
UDI-Device Identifier00763000225278
UDI-Public00763000225278
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K972511
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGN2000
Device Lot NumberB681078
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2024
Supplement Date Received by ManufacturerNot provided
01/16/2025
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date10/30/2024
01/16/2025
Date Device Manufactured01/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale